MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 00-8775-028-02
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a history of rheumatoid arthritis and scoliosis underwent initial right total hip arthroplasty.Subsequently experienced recurrent dislocations and underwent first revision surgery.During which, the initial shell was retained, and a new stem, head, and dual mobility bearing were placed along with a competitor metal liner.A few months later, the patient bent over and again dislocated her hip which was reduced in the emergency department.X-rays showed dissociation of the dual mobility head from the bearing.Patient underwent second revision surgery during which, the competitor metal liner and dual mobility components were replaced with a new ceramic head and competitor constrained liner.The initial shell and revision stem remained intact.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10.Item#:110031011; lot#:65233779; item name:28mm i.D.42mm o.D.Size e bearing.Item#:00-2232-002-05; lot# 56704954;integral long gtr w/4 cables.Item#: unknown; lot# unknown; stryker metal liner.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Medical records were provided and reviewed by a health care professional.Contributing factors of event: combination of competitor and zb implants, surgeon considered adjusting anteversion of the shell but did not to avoid impingement and patient has a history of scoliosis which can contribute to recurrent dislocations.The most likely root cause is off label usage.However, with the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17641151
Report Number0009613350-2023-00497
Device Sequence Number5679931
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public(01)00889024430297(17)320124(10)3101747
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00-8775-028-02
Device Lot Number3101747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight62 KG